Bruising with Facial Fillers

“Will I bruise?” This is a question I get almost every day while injecting facial fillers like Voluma, Juvederm, Restylane, Sculptra and Radiesse. My answer is always the same, “Prepare to bruise and if you don’t, GREAT!”

There are many factors that can cause bruising such as depth of the injection, areas of major vessels, alcohol, over the counter and prescription medications*, etc. Any time a needle is put into the skin with facial fillers or even BOTOX there is a risk for bruising. Does the risk out way the reward of fuller cheeks and fewer wrinkles, I say yes!

That being said, here are a few ways to help avoid the amount of bruising and swelling.

• Discontinue the use of Advil, ibuprofen, aspirin, fish oils, vitamin E, etc. at least 5 days prior to your treatment as well as alcohol 24 hours or more prior to injections.

• Use Ocumend patches by Cearna after injections. These significantly help reduce the risk of bruising. The patches contain Arnica and Ledum to reduce bruising, pain and swelling. These patches contain 50 times the potency of competing products and are designed to reduce bruising by 90% if used correctly. We recommend purchasing a pack of 2 and applying immediately after facial fillers for 6 hours, then applying the second set before bed for another 6 hours.

• Start using PREVederm; a bruise minimizing serum by Neocutis twice daily for 1-2 weeks prior to injections. This serum contains Hamamelis Virginiana Extract to help prepare and strengthen your skin, reduce the appearance of bruising and puffiness as well as defend against oxidative stress.

As injectors we do our best to avoid bruising our patients when possible, however everyone’s anatomy varies, so while you may bruise one time, you may not the next.

*Please speak with your healthcare provider before stopping any prescribed anticoagulants or blood pressure medications.